Alert archive / Oklahoma / Red Flag Warnings in 2008

Red Flag Warning 11, NWS Norman, OK

February 14, 20089 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 14, 2008, 4:41 AM CST for 9 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 14, 2008, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 4:41 AM CST (10:41 UTC)
In effect from
Feb 14, 2008, 11:00 AM CST
Expired
Feb 14, 2008, 7:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 14 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2830 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 13, 8:29 PM CST, 8 hours 12 minutes earlier.

Area forecast discussion, Feb 13, 8:29 PM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CST WED FEB 13 2008

.DISCUSSION...
GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE NIGHT...ESPECIALLY IN
THE WESTERN PART OF OKLAHOMA. BECAUSE OF THIS THE FORECASTS FOR
OVERNIGHT TEMPERATURES HAVE BEEN INCREASED. OTHERWISE ALL AREAS
WILL HAVE A VERY WARM AND DRY NIGHT WITH SOME WIND. NO OTHER
CHANGES WERE NECESSARY AT MID-EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  40  59  22  31 /   0  10  30  20
HOBART OK         42  59  22  33 /   0  10  20  20
WICHITA FALLS TX  45  71  25  32 /   0   0  40  40
GAGE OK           34  44  15  35 /  10  10  20  10
PONCA CITY OK     39  51  19  30 /   0  10  20  20
DURANT OK         39  65  30  31 /   0   0  50  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ037>039-044-045.

TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ083>090.

&&

99/99
Hazardous weather outlook, Feb 13, 11:44 AM CST, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CST WED FEB 13 2008

OKZ004>048-050>052-TXZ083>090-141300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
ALTHOUGH TEMPERATURES WILL BE WARMER THIS AFTERNOON AND TONIGHT...
THE AIRMASS WILL REMAIN TOO DRY FOR THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY DRY AND WARMER CONDITIONS WILL COMBINE WITH BREEZY SOUTHERLY
WINDS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...RESULTING IN
ELEVATED FIRE DANGER. PLEASE REFER TO THE RED FLAG WARNING
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA
THURSDAY NIGHT. GULF MOISTURE WILL JUST BEGIN RETURNING TO THAT
REGION AT THE SAME TIME THAT A STRONG COLD FRONT DROPS DOWN FROM THE
NORTH. A SMALL AMOUNT OF INSTABILITY WILL DEVELOP BEHIND THE
FRONT...ELEVATED WELL ABOVE THE SURFACE. AN AREA OF RAIN WITH
EMBEDDED THUNDERSTORMS IS LIKELY TO THE EAST OF ARDMORE AND ADA FROM
LATE EVENING THROUGH THE NIGHT. THE MAIN HAZARD WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING.

OTHER HAZARDOUS WEATHER...
FIRE UPDATE...
MUCH OF THURSDAY WILL AGAIN SEE WARM SOUTHWESTERLY WINDS THROUGHOUT
TEXAS AND INTO SOUTHERN OKLAHOMA. LOW HUMIDITY IN THAT REGION WILL
RESULT IN ELEVATED FIRE DANGER...AND A FIRE WEATHER WATCH IS IN
EFFECT.

WINTER WEATHER...
BEHIND THE COLD FRONT THURSDAY NIGHT...RAIN MAY CHANGE TO FREEZING
RAIN AND SLEET BEFORE ENDING. THE CHANCE FOR ANY SIGNIFICANT AMOUNT
OF ICE WILL OCCUR MAINLY SOUTH OF A LINE FROM ALTUS TO KINGFISHER
AND STILLWATER. FARTHER NORTH...THERE WILL BE SLIGHT CHANCE FOR
LIGHT SNOW. AT THIS TIME...IT APPEARS THAT THE CHANGE TO WINTRY
PRECIPITATION WILL TAKE PLACE LATE IN THE EVENT...WHICH WILL LIMIT
ACCUMULATIONS. THIS COULD...HOWEVER...RESULT IN POOR TRAVEL
CONDITIONS...AT LEAST LOCALLY. IF THE COLD AIR ARRIVES FASTER...THEN
THE DURATION AND AMOUNT OF ICE COULD INCREASE.

A LULL IN PRECIPITATION IS EXPECTED FROM MIDDAY FRIDAY THROUGH PART
OF SATURDAY. THEN AN UPPER LEVEL STORM WILL TRACK ACROSS THE
REGION...DRAWING UP GREATER LOW LEVEL MOISTURE...AND SOMEWHAT
HEAVIER PRECIPITATION. IF ENOUGH COLD AIR REMAINS IN PLACE...SOME OF
THE PRECIPITATION COULD FALL AS ICE OR SNOW. HEAVIER PRECIPITATION
WILL AFFECT THE AREA SOUTH AND EAST OF INTERSTATE 44.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

CJS/BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:36 AM CSTWind AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 15 more10 hr

Nearby

Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.